Alert archive / California / Flash Flood Warnings in 2001

Flash Flood Warning 7, NWS Los Angeles, CA

July 7, 2001Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 5:00 PM PDT for Los Angeles County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2001, 5:00 PM PDT (00:00 UTC)
Expired
Jul 7, 2001, 7:00 PM PDT
In force
2 hr
Issued by
NWS Los Angeles, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 080001
FFWLOX
CAC037-080200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING HAS BEEN EXTENDED FOR...
  EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 700 PM PDT

* AT 446 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER EAST CENTRAL LOS ANGELES COUNTY...OR ABOUT 15 MILES
  NORTHEAST OF ALTADENA.  THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
SULPHUR SPRINGS CAMPGROUND IN THE SAN GABRIEL MOUNTAINS AT 510 PM PDT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OXNARD.

LAT...LON 3448 11805 3433 11805 3434 11784 3437 11772
          3451 11772

$$

SIRARD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 3 hours earlier.

Area forecast discussion, Jul 7, 2:00 PM PDT, 3 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SAT JUL 7 2001

NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS
THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED
THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY
AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL
BE ALLOWED TO CONTINUE THROUGH 900 PM.

STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE
EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED
ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE
AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS.

NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE
DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER
TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS...
MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK
AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION.
HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES
ITSELF BY MID WEEK.

LAX -000. MCCLUNG

.LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).

Nearby

Flash Flood Warnings in California, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.